MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 3CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 3CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM910030
Medical Device Problem Codes Fluid/Blood Leak (1250); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, prior to advancement of a galaxy g3 mini 1mm x 3cm (glm910030, 30742411), the coil was seated into the rhv while being hydrated by saline.Weeping was visible from the introducer sheath.During the advancement of the coil, the technologist felt resistance.The physician instructed the technologist to pull the coil back into the introducer sheath.The coil was inspected, and no abnormalities were observed.A second attempt was made to advance the coil but same resistance was felt by the technologist.A new coil of smaller size was pitched since this was the last galaxy g3 mini 1mm x 3cm.No issues were observed with this coil and it advanced through the microcatheter smoothly.Additional information was received that a stryker sl-10 mc straight 150cm microcatheter (mc) was used.There was no damage noted on the sheath introducer, no split and the delivery wire or coil was noted to be protruding from the introducer.Three coils were successfully used with the same microcatheter after the encountered resistance.(2) glm910020 and (1) glx120208.It was no necessary to remove or replace the microcatheter.The target vessel was the right middle meningeal artery.There was nothing noted to be obstructing the microcatheter.A continuous flush on the microcatheter was maintained.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during device advancement.Based on the product analysis of the device received, the embolic coil was noted to be severely stretched.
 
Additional Manufacturer Narrative
Product complaint (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.Based on the product analysis of the device received, the embolic coil was noted to be severely stretched.The findings meet us regulatory reporting criteria.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.A non-sterile galaxy g3 mini 1mm x 3cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and it was found that the coil protruded from the introducer.The device was inspected under microscopic magnification, and it was found that the introducer was opened due to a kink at the point where the coil protrudes.The embolic coil was inspected, and it was found that it remains attached to the resistance heating (rh) it was noted to be severely stretched.The introducer was found to be within specifications for the inner diameter (id).The galaxy g3 was inserted into an rhv and then was flushed using a lab sample syringe and a water leakage was noted.Then, the device was inspected under a microscope and it was noted that the water was coming out from an opened condition found in the introducer.The issue regarding resistance when advancing the coil cannot be evaluated through functional testing since the coil damage prevented the advancement through the introducer.However, such damage could be the result of the manipulation required to advance and withdraw the embolic coil from the introducer in an attempt to overcome the resistance/friction encountered during the insertion.Since a leakage was found in the device is possible that insufficient flushing had been done, without an adequate flush, issues such as resistance between the coil and the introducer can arise, resulting in force inadvertently being applied.According to the risk documentation, friction and difficulty to advance are potential issues that can occur during microcoil insertion due to continuous saline flush not being established, which can result in coil stretching and protruding.However, other factors not described in the event description may have contributed to the issue encountered during the procedure.With the information available there is no indication that the issue reported in the complaint results from a defect inherently related to the device.Based on this, the customer complaint regarding the coil impeding in the introducer was confirmed.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damages such as coil stretching from leaving the facility.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) does contain the following recommendations: ¿ do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.¿ if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.¿ if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 MINI 1MM X 3CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16887347
Report Number3008114965-2023-00275
Device Sequence Number6312291
Product Code KRD
UDI-Device Identifier10886704080244
UDI-Public10886704080244
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model NumberGLM910030
Device Catalogue NumberGLM910030
Device Lot Number30742411
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2023
Initial Report FDA Received Date05/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STRYKER SL-10 MC STRAIGHT 150CM MICROCATHETER
Patient SexUnknown